Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 16, 2016, 3:52 AM MDT. It took effect at Apr 16, 2016, 1:00 PM MDT. It was in force for 74 min.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 3:52 AM MDT (09:52 UTC)
- In effect from
- Apr 16, 2016, 1:00 PM MDT
- Expired
- Apr 16, 2016, 2:14 PM MDT
- In force
- 74 min
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
810 WWUS75 KPIH 160952 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT SAT APR 16 2016 ...BREEZY TO MODERATE NORTHERLY WINDS ACROSS THE AREA TODAY... .THE PRESSURE GRADIENT WILL TIGHTEN TODAY BECAUSE OF THE CLOSE PROXIMITY OF A HIGH PRESSURE SYSTEM BUILDING IN OVER SE IDAHO AND A LOW PRESSURE SYSTEM CENTERED OVER THE FOUR CORNERS. MOST OF THE AREA WILL SEE NORTHERLY WINDS OF 15 TO 25 MPH WITH THE SOUTHERN HIGHLANDS SEEING SUSTAINED WINDS NEAR 30 TO 35 MPH PARTICULARLY THIS AFTERNOON INTO EARLY EVENING. HIGH PROFILE VEHICLES COULD EXPERIENCE IMPACTS PARTICULARLY ALONG I-84 FROM SUBLETTE TO THE UTAH LINE. IDZ022-170200- /O.NEW.KPIH.WI.Y.0014.160416T1900Z-160417T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 352 AM MDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * TIMING...TODAY FROM 1 PM MDT TO 8 PM MDT THIS EVENING. * WINDS...NORTHERLY 30 TO 35 MPH WITH GUSTS NEAR 40 TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG I-84 FROM SUBLETTE TO THE UTAH LINE AND TO AN LESSER EXTENT ALONG I-15 FROM MALAD TO THE UTAH LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
526 WWUS75 KPIH 162014 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT SAT APR 16 2016 IDZ022-162115- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-160417T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 214 PM MDT SAT APR 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE REMAINED BELOW 30 MPH AND THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:31 AM MDT, 21 minutes earlier.
Area forecast discussion, Apr 16, 3:31 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT SAT APR 16 2016 .SHORT TERM...TODAY THROUGH TUESDAY. HIGH PRESSURE IS BUILDING IN OVER THE AREA WITH AN UPPER LEVEL LOW CENTERED OVER THE FOUR CORNERS AREA. EXPECT DRY CONDITIONS AND WARMER TEMPERATURES TODAY AS A RESULT OF THE HIGH PRESSURE. HOWEVER...TODAY OUR AREA WILL EXPERIENCE BREEZY TO MODERATE NORTHERLY WINDS ACROSS THE AREA WITH THE PRESSURE GRADIENT TIGHTENING BECAUSE OF THE CLOSE PROXIMITY OF THE TWO DIFFERENT PRESSURE SYSTEMS. MOST OF THE AREA WILL SEE NORTHERLY WINDS OF 15 TO 25 MPH WITH THE SOUTHERN HIGHLANDS SEEING SUSTAINED WINDS NEAR 30 MPH PARTICULARLY THIS AFTERNOON INTO EARLY EVENING. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHERN HIGHLANDS. HIGH PROFILE VEHICLES COULD EXPERIENCE IMPACTS PARTICULARLY ALONG I-84 FROM SUBLETTE TO THE UTAH LINE. HIGH PRESSURE WILL CONTINUE THROUGH PERIOD WITH GRADUAL WARMING TEMPERATURES EACH DAY. LOOK FOR BREEZY WINDS AGAIN ON SUNDAY BUT WILL BE 5 TO 10 MPH LESS THAN TODAY. THE UPPER LEVEL LOW OVER THE FOUR CORNERS WILL GRADUALLY MOVE NORTH AND SLIGHTLY EAST THROUGH THE PERIOD. EXPECT A SLIGHT CHANCE OF SHOWERS OVER OUR SOUTHEAST BORDER SUNDAY AFTERNOON AND A BETTER CHANCE ON MONDAY AND TUESDAY. WYATT .LONG TERM...TUESDAY NIGHT THROUGH FRIDAY. MODELS CONTINUE THE STRUGGLE WITH THE WEATHER PATTERN THE LATER PART OF THE WEEK. THE CLOSED LOW NEAR FOUR CORNERS IN INITIALLY WEAK FLOW AND THE SPLITTING ENERGY IN THE EASTERN PACIFIC ARE TWO PROBLEM AREAS. BY FRIDAY...THE LATEST GFS IS A FULL DAY FASTER THAN THE ECMWF AND WITH MORE ENERGY IN A SOUTHERN STREAM MOVING INTO THE CALIFORNIA COAST. MODELS AGREE IN A SLIGHT CHANCE OF SHOWERS NEAR THE IDAHO AND WYOMING BORDER BOTH WEDNESDAY AND THURSDAY AFTERNOON...FORECAST WAS NUDGED A BIT IN THAT DIRECTION. BY FRIDAY...THE ECMWF HAS BEEN MORE CONSISTENT WITH A CLOSED LOW MOVING INTO CALIFORNIA NEVADA. THIS FORECAST USES A BLEND...FAVORING THE ECMWF. EITHER WAY...EXPECT MORE SHOWERS RETURNING TO SOUTHEAST IDAHO THE END OF THE WEEK. RS && .AVIATION...BREEZY NORTH WINDS 15 TO 25 MPH TODAY FOR MOST OF THE SNAKE PLAIN...EASTERN AND SOUTH CENTRAL HIGHLANDS. LOCALLY HIGHER WINDS NEAR 30 MPH SUSTAINED BETWEEN SUBLETTE ON I-84 EAST TO NEAR MALAD ON I-15 FROM 21-02Z. BREEZY AGAIN ON SUNDAY BUT WINDS WILL BE 5 TO 10 MPH LESS. OTHERWISE WIDESPREAD VFR. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR IDZ022. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.